Alert archive / Oklahoma / High Wind Warnings in 2006
High Wind Warning 1, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Apr 7, 2006, 5:08 AM CDT for 10 counties in Oklahoma. It took effect at Apr 7, 2006, 11:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 5:08 AM CDT (10:08 UTC)
- In effect from
- Apr 7, 2006, 11:00 AM CDT
- Expired
- Apr 7, 2006, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 34 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4706 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 071008 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 508 AM CDT FRI APR 7 2006 ...VERY STRONG WINDS EXPECTED AGAIN TODAY... .STRONG WESTERLY WINDS WILL BE SEEN ACROSS OKLAHOMA AND WESTERN NORTH TEXAS AHEAD OF A COLD FRONT. ALTHOUGH THE WINDS AHEAD OF THE FRONT WILL BE STRONG...AVERAGING 20 TO 30 MPH...EVEN STRONG NORTHWEST AND NORTH WINDS ARE EXPECTED AFTER THE COLD FRONT PASSES. THESE VERY STRONG NORTHERLY WINDS WILL BE MOST PRONOUNCED OVER FAR NORTHERN OKLAHOMA FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. A HIGH WIND WARNING HAS BEEN ISSUED FOR ABOUT THE NORTHERN ONE-QUARTER OF OKLAHOMA...WHICH MEANS THAT SUSTAINED WINDS OF NEAR 40 MPH AND WIND GUSTS AS HIGH AS 55 TO 60 MPH ARE POSSIBLE. OKZ004>013-071815- /O.NEW.KOUN.HW.W.0001.060407T1600Z-060408T0000Z/ /O.NEW.KOUN.WI.Y.0012.060408T0000Z-060408T0600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY 508 AM CDT FRI APR 7 2006 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY. SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD FRONT. THE PRE-FRONTAL WINDS WILL AVERAGE 25 TO 35 MPH. THE COLD FRONT IS EXPECTED TO PUSH THROUGH NORTHERN OKLAHOMA BY EARLY AFTERNOON. WINDS BEHIND THIS FRONT WILL AVERAGE 35 TO 45 MPH ACROSS NORTHERN PORTIONS OF OKLAHOMA...WITH GUSTS BETWEEN 50 AND 60 MPH EXPECTED. THESE VERY STRONG NORTHERLY WINDS WILL BEGIN TO DECREASE THIS EVENING...BUT REMAIN IN THE 25 TO 35 MPH RANGE THROUGH MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ014>048-050>052-TXZ083>090-071815- /O.NEW.KOUN.WI.Y.0012.060407T1600Z-060408T0600Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER... ELK CITY...SAYRE...BURNS FLAT...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 508 AM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT SATURDAY. SOUTHWEST TO WEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD FRONT. THE PRE-FRONTAL WINDS WILL AVERAGE 20 TO 30 MPH. THE COLD FRONT WILL ENTER NORTHERN OKLAHOMA BY LATE THIS MORNING...THEN PUSH QUICKLY SOUTHEAST...CLEARING ALL OF OKLAHOMA AND WESTERN NORTH TEXAS BY LATE AFTERNOON. WINDS BEHIND THIS COLD FRONT WILL AVERAGE 30 TO 40 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. THESE STRONG NORTHERLY WINDS WILL DECREASE ONLY SLIGHTLY THIS EVENING...BEFORE A MORE SUBSTANTIAL DECREASE OCCURS AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
2 follow-up statements
000 WWUS74 KOUN 071651 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1151 AM CDT FRI APR 7 2006 ...VERY STRONG WINDS THIS AFTERNOON...STRONG WINDS THROUGH THIS EVENING... .STRONG WESTERLY WINDS WILL BE SEEN ACROSS OKLAHOMA AND WESTERN NORTH TEXAS AHEAD OF A COLD FRONT. ALTHOUGH THE WINDS AHEAD OF THE FRONT WILL BE STRONG...AVERAGING 15 TO 25 MPH WITH HIGHER GUSTS... EVEN STRONGER NORTHWEST AND NORTH WINDS ARE EXPECTED AFTER THE COLD FRONT PASSES. THESE VERY STRONG NORTHERLY WINDS WILL BE MOST PRONOUNCED OVER FAR NORTHERN OKLAHOMA FROM THROUGH THE AFTERNOON HOURS. A HIGH WIND WARNING HAS BEEN ISSUED FOR ABOUT THE NORTHERN ONE-QUARTER OF OKLAHOMA...WHICH MEANS THAT SUSTAINED WINDS OF NEAR 40 MPH AND WIND GUSTS AS HIGH AS 55 TO 60 MPH ARE POSSIBLE. OKZ004>013-080000- /O.CON.KOUN.HW.W.0001.000000T0000Z-060408T0000Z/ /O.CON.KOUN.WI.Y.0012.060408T0000Z-060408T0600Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY 1151 AM CDT FRI APR 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY. NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL AVERAGE 30 TO 45 MPH ACROSS NORTHERN PORTIONS OF OKLAHOMA... WITH GUSTS BETWEEN 50 AND 60 MPH EXPECTED. THESE VERY STRONG NORTHERLY WINDS WILL BEGIN TO DECREASE THIS EVENING...BUT REMAIN IN THE 25 TO 35 MPH RANGE THROUGH MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ014>048-050>052-TXZ083>090-080100- /O.CON.KOUN.WI.Y.0012.000000T0000Z-060408T0600Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...GUTHRIE...STILLWATER... ELK CITY...SAYRE...BURNS FLAT...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL... NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 1151 AM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... BREEZY SOUTHWEST TO WEST WINDS WILL CONTINUE AHEAD OF A STRONG COLD FRONT. THE PRE-FRONTAL WINDS WILL AVERAGE 15 TO 25 MPH WITH HIGHER GUSTS. THE COLD FRONT WILL CONTINUE TO PUSH QUICKLY SOUTHEAST... CLEARING ALL OF OKLAHOMA AND WESTERN NORTH TEXAS BY LATE AFTERNOON. WINDS BEHIND THIS COLD FRONT WILL AVERAGE 30 TO 40 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. THESE STRONG NORTHERLY WINDS WILL DECREASE ONLY SLIGHTLY THIS EVENING...BEFORE A MORE SUBSTANTIAL DECREASE OCCURS AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
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
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 7, 4:29 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 7, 4:29 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
429 AM CDT FRI APR 7 2006
.DISCUSSION...
STRONG UPPER STORM SYSTEM LOITERING OVER NORTHERN KANSAS AND
SOUTHERN NEBRASKA STILL PROGD TO DIVE TO THE SOUTHEAST AS SYSTEM
TRIES TO PHASE WITH LARGE UPPER SYSTEM DIVING SOUTHEAST THROUGH
ONTARIO/QUEBEC. THIS WILL YIELD SOME MAJOR WEATHER FOR THE
FORECAST AREA THROUGH TONIGHT...PRIMARILY IN THE FORM OF WIND.
LOWER-LEVEL REFLECTION OF UPPER LOW WILL BE FAIRLY INTENSE LOW
PRESSURE AREA THAT WILL SLIDE JUST TO OUR NORTHEAST THIS
AFTERNOON. STRONG WINDS IN A RELATIVELY DEEP LAYER WILL RESIDE ON
THE BACKSIDE OF THIS FEATURE...WHICH WILL BE MOST PRONOUNCED OVER
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND TONIGHT. ALTHOUGH
MIXING HEIGHTS WILL BE MUCH LOWER THAN THOSE SEEN ON
THURSDAY OVER MOST AREAS...STRONG COLD ADVECTION WILL PROVIDE
MOMENTUM TRANSFER. ALSO...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS MAINLY NORTHERN PORTIONS OF OKLAHOMA WILL
PROVIDE ANOTHER MECHANISM FOR SIGNIFICANT WIND TRANSFER. A WIND
ADVISORY WILL BE POSTED FOR THE ENTIRE FORECAST AREA...WITH A HIGH
WIND WARNING ACROSS THE NORTHERN TWO ROWS OF OKLAHOMA COUNTIES IN
OUR FORECAST AREA. THE HIGH WIND WARNING WILL BE PRIMARILY ISSUED
FOR A SEVERAL HOUR PERIOD OF 40+MPH SUSTAINED WINDS WITH GUSTS
NEAR 50 MPH. HOWEVER...CANNOT RULE OUT A FEW GUSTS NEAR OUR SEVERE
WIND CRITERIA OF 58 MPH. AGAIN...THESE STRONGEST WINDS WILL MIX
FROM NORTHWEST OKLAHOMA LATE THIS MORNING...EASTWARD ACROSS NORTH-
CENTRAL OKLAHOMA MID TO LATE AFTERNOON AS SURFACE LOW PASSES BY.
THIS LOW PRESSURE SYSTEM WILL USHER IN A COLD FRONT...WHICH SHOULD
PASS THROUGH THE ENTIRE FORECAST AREA BY MID AFTERNOON. ALTHOUGH
WINDY CONDITIONS WILL BE SEEN AHEAD OF THE FRONT...THE TIGHTEST
PRESSURE GRADIENT WILL EXIST BEHIND THE FRONT.
THE FIRE WEATHER WATCH ISSUED YESTERDAY WILL BE UPGRADED TO A RED
FLAG WARNING...WITH JEFFERSON COUNTY ADDED. THE WARNING AREA WILL
BE WHERE HUMIDITY AND TEMPS ARE PLANNED TO MEET CRITERIA FOR MORE
THAN AN HOUR OR TWO ALONG WITH THE WINDS. A FIRE DANGER STATEMENT
WILL BE ISSUED FOR THE REMAINDER OF THE FORECAST AREA...AS WIND
SHIFT WILL CAUSE PROBLEMS FOR ANY ONGOING FIRES.
FINALLY...ISOLATED THUNDERSTORMS WILL BE ADDED TO FORECAST TODAY
INTO THIS EVENING AS COLD CORE TRAVELS NEAR/JUST EAST OF FORECAST
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 42 63 40 / 30 30 0 0
HOBART OK 72 40 65 41 / 10 10 0 0
WICHITA FALLS TX 80 44 66 44 / 10 10 0 0
GAGE OK 61 36 62 39 / 30 10 0 0
PONCA CITY OK 68 39 60 38 / 60 30 0 0
DURANT OK 81 47 65 41 / 10 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT SATURDAY FOR
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
OKZ010-OKZ011-OKZ012-OKZ013.
WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY FOR
OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR OKZ033-OKZ036-OKZ037-OKZ044-OKZ045.
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT SATURDAY FOR
TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
&&
23/11Hazardous weather outlook, Apr 6, 9:45 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT THU APR 6 2006
OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
945 PM CDT THU APR 6 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE FORECAST.
DISCUSSION...
A DRYLINE HAS MOVED THROUGH ALL BUT ATOKA AND BRYAN COUNTIES OF
SOUTHEAST OKLAHOMA BY MID EVENING ON THURSDAY. MUCH DRIER AIR HAS
MOVED INTO THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS WHICH
WILL PREVENT THUNDERSTORMS OVERNIGHT OVER MOST OF THE AREA.
WITH THE DRYLINE REMAINING IN ATOKA AND BRYAN COUNTIES... THERE
REMAINS A SLIGHT CHANCE OF THUNDERSTORM REDEVELOPMENT IN THE ATOKA
AND DURANT AREAS. IF THUNDERSTORMS DO DEVELOP OVERNIGHT... THERE IS
ENOUGH INSTABILITY TO SUPPORT AN ISOLATED SEVERE THUNDERSTORM... BUT
THE CHANCE OF THUNDERSTORMS IS TOO LOW TO INCLUDE A SLIGHT RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
WINDS HAVE DECREASED DRAMATICALLY COMPARED TO THURSDAY AFTERNOON...
BUT WINDS WILL STILL GUST TO 25 MPH IN ISOLATED AREAS OVERNIGHT. THE
AIR REMAINS QUITE DRY ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS... AND A HIGH FIRE DANGER REMAINS ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT. A FEW WILDFIRES CONTINUE
TO BURN THURSDAY EVENING. RESIDENTS SHOULD STILL EXERCISE CAUTION TO
NOT CONTRIBUTE TO THE START OR SPREAD OF WILD FIRES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN OKLAHOMA ON
FRIDAY... BUT SEVERE WEATHER IS NOT ANTICIPATED. THE NEXT CHANCE FOR
THUNDERSTORMS IS TUESDAY.
OTHER HAZARDOUS WEATHER...
NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 WILL OVERSPREAD
THE NORTHERN HALF OF OKLAHOMA FRIDAY MORNING...BEFORE EXPANDING
SOUTHWARD DURING THE DAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Apr 7, 4:50 AM CDT | Red Flag Warning | OUN | Atoka, Bryan, Caddo, Canadian, Carter, Cleveland and 24 more | 14 hr |
| Apr 7, 5:08 AM CDT | Wind Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 23 hr |
Nearby
High Wind Warnings in Oklahoma, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.